Alert archive / Idaho / Flash Flood Warnings in 2023

Flash Flood Warning 7, NWS Boise, ID

August 2, 2023Boise County, Idaho

NWS Boise, ID issued this flash flood warning at Aug 2, 2023, 7:17 PM MDT for Boise County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2023, 7:17 PM MDT (01:17 UTC)
Expired
Aug 2, 2023, 10:15 PM MDT
In force
3 hr
Issued by
NWS Boise, ID
Area
Storm-based polygon
Flood severity
None

County Boise County, ID

The radar

The Boise radar (KCBX), 69 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 2:09 PM MDT, 5 hours 8 minutes earlier.

Area forecast discussion, Aug 2, 2:09 PM MDT, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Boise ID
209 PM MDT Wed Aug 2 2023

.SHORT TERM...Tonight through Friday night...Monsoon moisture
will continue to spread from southwest Idaho into southeast
Oregon tonight and Thursday. Isolated thunderstorms and
scattered showers triggered by an upper level trough will stay
mainly south and east of Boise through Thursday morning, then
spread across most of our area Thursday afternoon. On Friday an
upper level trough approaching from northern California will
support a chance of showers and thunderstorms through Friday.
Hazy skies will day and into southeast Oregon on Thursday. Smoke
from area wildfires will continue to provide hazy skies.
Temperatures will be near normal.

.LONG TERM...Saturday through Wednesday...On Saturday a weak
upper level trough will provide enough instability for isolated
thunderstorms in the lingering monsoon moisture. Drier westerly
flow aloft over the northwest states, plus lingering monsoon
moisture, will result in isolated thunderstorms. On Monday and
Tuesday drier westerly flow aloft and an upper level ridge will
limit any thunderstorms to the mountains. Tuesday and Wednesday
another trough crossing Washington and northern Idaho will
bring only a slight chance of showers over the west central
Idaho and Boise Mountains. Highs will be a few degrees below
normal, and lows will be near normal.

&&

.AVIATION...Mainly VFR. Expect scattered showers and isolated
thunderstorms through this evening, mainly south and east of
Boise and east of McCall. Smoke and haze from wildfires will
locally reduce visibility to MVFR at times. Surface winds:
mainly east to southeast 5-15 kt. Gusty outflow winds to 25-40
kt are possible with thunderstorms. Winds aloft at 10k ft MSL:
variable 5-15 kt.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning from 2 PM Thursday to 11 PM MDT Friday
     IDZ400-420-423-424-426.
     Red Flag Warning until 11 PM MDT this evening IDZ423-424-426.
OR...Red Flag Warning from 2 PM MDT /1 PM PDT/ Thursday to 11 PM
     MDT /10 PM PDT/ Friday ORZ636-637-646.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

SHORT TERM...SP
LONG TERM....JT
AVIATION.....JT

In the hours before

Special weather statement, Aug 2, 4:10 PM MDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Boise ID
410 PM MDT Wed Aug 2 2023

IDZ013-022300-
Boise Mountains ID-
410 PM MDT Wed Aug 2 2023

...A strong thunderstorm will impact portions of east central Elmore
County through 500 PM MDT...

At 408 PM MDT, Doppler radar was tracking a strong thunderstorm over
Featherville, or 30 miles southeast of Idaho City, moving southwest
at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Trinity Lakes around 430 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near Anderson Ranch Reservoir, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4372 11527 4355 11506 4334 11543 4363 11568
TIME...MOT...LOC 2208Z 059DEG 13KT 4361 11530

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

ST

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 3:28 PM MDTSpecial Weather StatementBOIBoise47 min
Aug 3, 3:52 PM MDTSpecial Weather StatementBOI38 min
Aug 3, 4:21 PM MDTSpecial Weather StatementBOI54 min
Aug 3, 5:30 PM MDTSpecial Weather StatementBOIAda45 min
Aug 3, 5:31 PM MDTSpecial Weather StatementBOIElmore44 min
Aug 3, 5:33 PM MDTSpecial Weather StatementBOIElmore42 min
Aug 3, 5:35 PM MDTAreal Flood AdvisoryBOIElmore3 hr
Aug 3, 5:49 PM MDTSpecial Weather StatementBOIOwyhee41 min
Aug 3, 5:54 PM MDTAreal Flood AdvisoryBOIAda, Boise109 min
Aug 3, 2:57 PM MDTSevere Thunderstorm WarningBOIBaker48 min
Aug 3, 3:06 PM MDTFlash Flood WarningBOIBaker3 hr
Aug 3, 3:25 PM MDTAreal Flood AdvisoryBOIBaker3 hr
Aug 3, 3:33 PM MDTSpecial Weather StatementBOIBaker42 min
Aug 3, 4:16 PM MDTSpecial Weather StatementBOIMalheur44 min
Aug 3, 4:34 PM MDTFlash Flood WarningBOIMalheur108 min
Aug 3, 5:46 PM MDTSpecial Weather StatementBOIBaker44 min

Nearby

Flash Flood Warnings in Idaho, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.